Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 2019, 1:22 AM CDT for Reno County, Rice County, Kansas. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2019, 1:22 AM CDT (06:22 UTC)
- Expired
- Apr 29, 2019, 2:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 1:31 AM CDT | TSTM WND GST 60 | Sylvia, KS | ESTIMATED 60 MPH GUST IN SYLVIA. |
| Apr 29, 1:40 AM CDT | TSTM WND GST 70 | Sylvia, KS | |
| Apr 29, 1:47 AM CDT | HAIL 1.75 | Abbyville, KS | GOLF BALL SIZE HAIL AND 60 MPH WINDS. |
| Apr 29, 1:49 AM CDT | TSTM WND GST 60 | Abbyville, KS | 60 MPH WINDS AND GOLF BALL SIZE HAIL. |
| Apr 29, 1:50 AM CDT | TSTM WND GST 60 | Partridge, KS | DIME SIZE HAIL OCCURRED AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 8:40 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
250
WUUS53 KICT 290622
SVRICT
KSC155-159-290715-
/O.NEW.KICT.SV.W.0033.190429T0622Z-190429T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
122 AM CDT Mon Apr 29 2019
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Central Reno County in south central Kansas...
Southern Rice County in central Kansas...
* Until 215 AM CDT.
* At 121 AM CDT, a severe thunderstorm was located 8 miles south of
Raymond, or 10 miles east of Hudson, moving east at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters have reported 1 inch hail in
Eastern Stafford County.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hutchinson, Lyons, South Hutchinson, Sterling, Nickerson,
Arlington, Partridge, Sylvia, Alden, Plevna, Abbyville, Raymond,
Willowbrook and Hutchinson Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3840 9792 3818 9792 3817 9781 3782 9793
3788 9847 3833 9848
TIME...MOT...LOC 0621Z 271DEG 47KT 3816 9847
HAIL...1.25IN
WIND...60MPH
$$
METZGER4 follow-up statements
448
WWUS53 KICT 290633
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
133 AM CDT Mon Apr 29 2019
KSC155-159-290715-
/O.CON.KICT.SV.W.0033.000000T0000Z-190429T0715Z/
Reno KS-Rice KS-
133 AM CDT Mon Apr 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL RENO AND SOUTHERN RICE COUNTIES...
At 132 AM CDT, a severe thunderstorm was located near Sterling,
moving east at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Emergency management has reported 60 mph in Slyvia.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hutchinson, Lyons, South Hutchinson, Sterling, Nickerson, Arlington,
Partridge, Sylvia, Alden, Plevna, Abbyville, Raymond, Willowbrook and
Hutchinson Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Wichita.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3840 9792 3818 9792 3817 9781 3782 9793
3788 9847 3833 9848
TIME...MOT...LOC 0632Z 271DEG 47KT 3816 9827
HAIL...1.25IN
WIND...60MPH
$$
METZGER856
WWUS53 KICT 290643
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
143 AM CDT Mon Apr 29 2019
KSC155-159-290715-
/O.CON.KICT.SV.W.0033.000000T0000Z-190429T0715Z/
Reno KS-Rice KS-
143 AM CDT Mon Apr 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL RENO AND SOUTHERN RICE COUNTIES...
At 141 AM CDT, a severe thunderstorm was located over Nickerson,
moving east at 55 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters have reported 70 mph winds in
Sylvia.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Hutchinson, Lyons, South Hutchinson, Sterling, Nickerson, Arlington,
Partridge, Sylvia, Alden, Plevna, Abbyville, Willowbrook and
Hutchinson Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building. This storm is intensifying. Take protective measure now!
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Wichita.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3840 9792 3818 9792 3817 9781 3782 9793
3788 9847 3807 9844 3835 9831
TIME...MOT...LOC 0641Z 271DEG 47KT 3816 9813
HAIL...1.25IN
WIND...70MPH
$$
METZGER850
WWUS53 KICT 290649
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
149 AM CDT Mon Apr 29 2019
KSC155-159-290715-
/O.CON.KICT.SV.W.0033.000000T0000Z-190429T0715Z/
Reno KS-Rice KS-
149 AM CDT Mon Apr 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL RENO AND SOUTHEASTERN RICE COUNTIES...
At 148 AM CDT, a severe thunderstorm was located near Nickerson,
moving east at 55 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Emergency management has reported 70 mph winds in Sylvia
and golf ball sized hail in Abbyville.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Hutchinson, South Hutchinson, Nickerson, Arlington, Partridge,
Plevna, Abbyville, Willowbrook and Hutchinson Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Wichita.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3823 9792 3818 9792 3817 9781 3782 9793
3788 9847 3815 9822 3823 9813
TIME...MOT...LOC 0648Z 271DEG 47KT 3815 9802
HAIL...1.75IN
WIND...70MPH
$$
METZGER778
WWUS53 KICT 290700
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
200 AM CDT Mon Apr 29 2019
KSC159-290709-
/O.CAN.KICT.SV.W.0033.000000T0000Z-190429T0715Z/
Rice KS-
200 AM CDT Mon Apr 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Kansas.
LAT...LON 3817 9781 3782 9793 3786 9828 3817 9806
TIME...MOT...LOC 0659Z 271DEG 47KT 3815 9783
$$
KSC155-290715-
/O.CON.KICT.SV.W.0033.000000T0000Z-190429T0715Z/
Reno KS-
200 AM CDT Mon Apr 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL RENO COUNTY...
At 159 AM CDT, a severe thunderstorm was located near Buhler, moving
east at 55 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Emergency management has reported golf ball sized hail in
Abbyville.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Hutchinson, South Hutchinson, Arlington, Partridge, Abbyville,
Willowbrook and Hutchinson Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Wichita.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3817 9781 3782 9793 3786 9828 3817 9806
TIME...MOT...LOC 0659Z 271DEG 47KT 3815 9783
HAIL...1.75IN
WIND...70MPH
$$
METZGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:23 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, Apr 28, 6:23 PM CDT, 6 hours 59 minutes before
Area Forecast Discussion National Weather Service Wichita KS 623 PM CDT Sun Apr 28 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 324 PM CDT Sun Apr 28 2019 A challenging forecast in the short term, especially surrounding chances for strong and severe thunderstorms this evening and overnight tonight. Later this evening, a cold front is expected to make its way southeastward across Kansas from western Nebraska/northeast Colorado. Ahead of this front, a strong southerly low-level jet will advect moisture into the region from the Gulf of Mexico, which will promote thunderstorm development given the available instability and daytime heating during the day today. The two main challenges will be the timing and intensity of these storms. Most models all generally show the greatest instability, at least initially, across south central Kansas with MUCAPE in excess of 2000 J/kg in some spots, 40+ kts of bulk shear, and steep mid-level lapse rates of around 8C/km or so. By around 06z, the more favorable parameters shift to central Kansas where impressive frontogenetical forcing is expected along/ahead of the front. Thus, thinking that a bit of initial development is possible in south central/southeast Kansas this evening before a second round of perhaps stronger storms develop along the boundary further north in central Kansas. Environmental conditions continue to favor more of a hail and wind threat in the stronger/severe storms that do develop, though an isolated tornado cannot be completely ruled out given the abundance of low-level helicity but fairly high forecast LCL heights. Localized flooding could also be a concern. Forecast precipitable water values around 1.4in are well above climo, so storms are likely to dump very heavy rainfall. Have held off on a flood watch for now, but certainly flooding could be possible in low-lying and flood prone areas. Once the front makes it through much of the area overnight, it is then expected to stall as it stretches across Missouri, far southeast Kansas, and central Oklahoma. Overrunning moisture will continue to support lingering showers and storms across southeast Kansas during the day on tomorrow and then become more widespread across the CWA tomorrow evening-overnight. Fairly challenging temperature forecast for tomorrow as well. Most guidance is quite a bit warmer than the going forecast but still think the limiting factor will be the extent of cloud cover and northerly flow over the area. Therefore, despite some small tweaks, have kept most of the temps in tact for tomorrow in favor of the cooler/more extensive cloud cover scenario. By Tuesday, a mid/upper shortwave will quickly race across the state, continuing shower/storm chances that could bring more rounds of heavy rain to southeast Kansas. Strong to severe storms will be possible during the afternoon/evening hours both days, with the greatest severe weather threat in south central Kansas on Monday and southeast Kansas on Tuesday. .LONG TERM...(Wednesday through Sunday) Issued at 324 PM CDT Sun Apr 28 2019 By the middle of the week, the weather will remain unsettled with continued chances for showers and thunderstorms Wednesday-early Thursday morning. At this time, severe weather does not appear likely in favor of more marginal thunderstorms and showers. Temperatures will remain slightly below normal throughout the week this week, rebounding back into the low 70s by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 619 PM CDT Sun Apr 28 2019 TSRA to impact the area through the overnight hours. Clusters of TSRA developing over western Kansas will continue to push east this evening/overnight, potentially impacting a large portion of our forecast area. Hail up to golfball size, wind gusts of 55kt+, and possibly even a tornado will be possible. Any terminal impacted by a TSRA will also see MVFR or lower VIS. In the wake of the storms, a wind shift to the north is expected, with lingering MVFR/low VFR CIGs likely. Of note, too, for several hours this evening, an increasing low-level jet will lead to LLWS conditions, especially south-central through southeast Kansas. Martin && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 58 64 52 68 / 40 20 70 80 Hutchinson 53 63 48 64 / 60 10 60 80 Newton 56 63 48 63 / 50 20 60 80 ElDorado 59 65 52 67 / 50 30 70 80 Winfield-KWLD 62 68 56 70 / 30 30 70 80 Russell 47 61 43 58 / 70 10 60 70 Great Bend 48 62 44 59 / 60 10 60 70 Salina 51 63 46 60 / 80 10 60 80 McPherson 52 63 47 62 / 70 10 60 80 Coffeyville 63 73 60 73 / 30 40 60 80 Chanute 61 69 57 72 / 60 40 70 80 Iola 61 68 57 71 / 70 40 70 80 Parsons-KPPF 62 72 59 73 / 40 40 60 80 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...TAV LONG TERM...TAV AVIATION...RM
Hazardous weather outlook, Apr 28, 9:57 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 957 PM CDT Sun Apr 28 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300300- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 957 PM CDT Sun Apr 28 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A cluster of thunderstorms will push east southeast across portions of central and south-central Kansas through the overnight hours. The primary threats will be wind gusts of 60-70 mph, hail up to golfball size, and heavy rain. A low-end tornado threat may exist, especially across south-central Kansas. Severe Thunderstorm Watch 109 is in effect for this area. .DAYS TWO THROUGH SEVEN...Monday through Saturday Multiple rounds of thunderstorms are in the forecast from Monday afternoon through Thursday morning. A few severe storms with quarter sized hail and 60mph wind gusts will be possible in south central Kansas on Monday and in southeast Kansas on Tuesday. Flooding will also be a concern through the first half of the week, as very heavy rainfall is expected in these storms. Wednesday into Thursday, showers and thunderstorms will be lighter. Some of these storms could be locally strong with small hail and winds up to 50 mph possible. An isolated severe thunderstorm cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight, especially in central and south central Kansas. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Apr 29, 12:48 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1248 AM CDT MON APR 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL 1 SSE ALBERT 38.44N 99.00W
04/29/2019 M1.00 INCH BARTON KS LAW ENFORCEMENT
3/4 INCH TO 1 INCH HAIL. AVERAGE OF 1 INCH.
&&
METZGERLocal storm report, Apr 29, 12:58 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1258 AM CDT MON APR 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 4 NE PAWNEE ROCK 38.31N 98.93W
04/29/2019 E60 MPH BARTON KS TRAINED SPOTTER
&&
METZGERLocal storm report, Apr 29, 1:00 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT MON APR 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM HAIL HAVEN 37.90N 97.78W
04/29/2019 M1.75 INCH RENO KS LAW ENFORCEMENT
&&
MARTINSpecial weather statement, Apr 29, 1:05 AM CDT, 17 minutes before
Special Weather Statement National Weather Service Wichita KS 105 AM CDT Mon Apr 29 2019 KSZ048-050-290630- Ellsworth KS-Rice KS- 105 AM CDT Mon Apr 29 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Ellsworth County in central Kansas... Rice County in central Kansas... * Until 130 AM CDT. * At 104 AM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Geneseo, or 7 miles north of Lyons...moving east at 55 mph. * Hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Lyons, Sterling, Little River, Chase, Bushton, Geneseo, Alden, Lorraine, Raymond, Frederick, Silica, Kanopolis Lake and Kanopolis State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && A Severe Thunderstorm Watch remains in effect until 300 AM CDT for central and south central Kansas. LAT...LON 3871 9793 3818 9792 3817 9847 3854 9848 TIME...MOT...LOC 0605Z 274DEG 47KT 3846 9821 METZGER
Special weather statement, Apr 29, 1:17 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
117 AM CDT Mon Apr 29 2019
KSZ049-051>053-290700-
McPherson KS-Marion KS-Chase KS-Saline KS-
117 AM CDT Mon Apr 29 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
McPherson County in central Kansas...
Marion County in central Kansas...
Northwestern Chase County in east central Kansas...
Southern Saline County in central Kansas...
* Until 200 AM CDT.
* At 116 AM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Windom, or 9
miles west of Mcpherson...moving east at 30 mph.
* Hail up to the size of nickels...and wind gusts up to 50 mph will
be possible with this storm.
* Locations impacted include...
Mcpherson, Lindsborg, Hillsboro, Marion, Moundridge, Inman,
Peabody, Galva, Canton, Florence, Marquette, Goessel, Assaria,
Gypsum, Smolan, Lincolnville, Ramona, Lehigh, Windom and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, south central and east central Kansas.
LAT...LON 3861 9738 3861 9693 3852 9693 3852 9652
3817 9684 3818 9792 3871 9793 3881 9737
TIME...MOT...LOC 0617Z 273DEG 28KT 3838 9784
METZGERLocal storm report, Apr 29, 1:22 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
122 AM CDT MON APR 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL HALSTEAD 38.00N 97.51W
04/29/2019 E0.88 INCH HARVEY KS LAW ENFORCEMENT
HALSTEAD PD REPORTING PEA TO NICKEL-SIZE
HAIL.
&&
MARTINThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 60 min |
| Apr 28, 10:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 62 min |
| Apr 28, 11:09 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln | 36 min |
| Apr 28, 11:44 PM CDT | Special Weather Statement | ICT | Saline | 31 min |
| Apr 28, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 56 min |
| Apr 28, 11:56 PM CDT | Special Weather Statement | ICT | Ellsworth | 49 min |
| Apr 29, 12:14 AM CDT | Special Weather Statement | ICT | McPherson, Saline | 46 min |
| Apr 29, 12:34 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 56 min |
| Apr 29, 12:38 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Sedgwick | 52 min |
| Apr 29, 12:41 AM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Apr 29, 1:05 AM CDT | Special Weather Statement | ICT | Rice | 25 min |
| Apr 29, 1:17 AM CDT | Special Weather Statement | ICT | McPherson, Marion | 43 min |
| Apr 29, 1:22 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 33 min |
| Apr 29, 1:50 AM CDT | Special Weather Statement | ICT | Chase | 25 min |
| Apr 29, 2:03 AM CDT | Special Weather Statement | ICT | Harvey | 27 min |
| Apr 29, 2:08 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 67 min |
| Apr 29, 2:39 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 66 min |
| Apr 29, 2:50 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 40 min |
| Apr 29, 3:08 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 32 min |
| Apr 29, 3:15 AM CDT | Severe Thunderstorm Warning | ICT | Woodson | 45 min |
| Apr 29, 3:32 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson | 58 min |
| Apr 29, 3:34 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 12 more | 3 days |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.